Off of Tamoxifen for now

10 Feb

Hello All,

I called my breast cancer oncologist at UCLA to tell her of some of the symptoms that I have been having since I started the Tamoxifen. She has asked me to stop taking it for two weeks (to make sure that the side effects are from the drug and not from something else) and then I will see her in two weeks for a re-evaluation and to consider some alternative to taking Tamoxifen. I am not sure what that would be.

My chief complaint about taking the Tamoxifen was the “amped up” feeling (quite intense) that I would get within a short time of taking the pill (and I was only taking a half dose – had not yet worked my way up to the full dose, was gradually trying to do that). This “amped up” feeling is what has kept me from getting any sleep and has really messed up my days, nights etc.

But, I was having other side effects – dizziness, nausea, numbness in my limbs and some other odd feelings throughout my body (kind of hard to describe, but the best way I can describe it is how you might feel about 4 hours after coming in contact with a jellyfish – in my arms and lower legs mostly – I would get this stinging kind of sensation. Very strange.

I know that my doctor has some concerns that these side effects or symptoms could be from something other than the drug. But, so far, the side effects have all virtually gone away in the less than 48 hours since I have stopped taking the drug. Last night I slept so well and I didn’t have any of the symptoms I had been having except for a little bit of stinging and numbness – but not nearly as pronounced as even the day before. Now tonight, I did not sleep – or I should say – I have not slept yet (it is 4:30 am right now, not so great). But, the insomnia side effect is not one of the ones that my doctor is concerned about as it would not be suggestive of any other problem.  Anyway, I am sure the side effects are from the drug and not something else. And, I am just so glad to have a breast cancer oncologist who is smart, on top of things and knows what she is doing!

Okay, signing off for the night/morning. Hope to be asleep very soon.

L.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: